| Catalog Number |
500-03-56E |
| Medical Device Problem Codes |
Corroded (1131); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Metal Related Pathology (4530); Insufficient Information (4580)
| Date of Event |
03/14/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.
Event or Problem Description
Accolade i trunnion corrosion resulting in failing of the hip implant.Additional information: total hip revision by removing accolade i stem, trident cup and liner.Consequently, placing revision stem and cup from competitor.
Additional Manufacturer Narrative
An event regarding revision involving a trident shell was reported.The event was confirmed as the device was returned for evaluation.Method & results: -product evaluation and results: visual inspection of the returned device indicated that the liner is still assembled to the shell, bone in-growth is noticed in the exterior of the device.Damage observed on the exterior which appears consistent with contact with explantation tooling.-clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that 'accolade i trunnion corrosion resulting in failing of the hip implant.' visual inspection of the returned device indicated that the liner is still assembled to to the shell, bone in-growth is noticed in the exterior of the device.Damage observed on the exterior which appears consistent with contact with explantation tooling.The reason for revision of the shell was not reported, however, 'additional information: total hip revision by removing accolade i stem, trident cup and liner.Consequently, placing revision stem and cup from competitor.' further information such as pre- and post-operative x-rays, and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
Event or Problem Description
No new information.